Florida, 2006

Funnel Cloud in Florida, June 5, 2006

June 5, 2006 · NWS MLB · 1 event in 1 county or zone

1 funnel cloud, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before the first event at Jun 5, 1:43 PM EST, 3 hours 21 minutes earlier.

Area forecast discussion, Jun 5, 1:43 PM EST, 3 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
243 PM EDT MON JUN 5 2006

.DISCUSSION...

TONIGHT...
PEAK AFTERNOON HEATING HAS COMBINED WITH LOWER LEVEL MOISTURE TO
PRODUCE ISOLATED SHOWERS AND STORMS OVER THE SOUTHERN AND CENTRAL
PORTION OF THE AREA. A PINNED EAST COAST SEA BREEZE BOUNDARY HAS
ENHANCED ACTIVITY EAST OF THE INTERSTATE 95 CORRIDOR. AS EXPECTED...
THE SPARSE COVERAGE WILL ONLY AFFECT A FEW AREAS OVER THE REMAINDER
OF THE AFTERNOON WITH THE TREASURE COAST AND LAKE OKEECHOBEE REGION
REMAINING THE MOST FAVOR AREAS FOR ADTL DEVELOPMENT. MUCH DRIER AIR
WAS WORKING SOUTHWARD INTO THE REGION FROM THE NORTH WITH DEWPOINTS
IN THE 50S SPREADING SOUTH INTO AREAS NORTH OF THE INTERSTATE FOUR
CORRIDOR. THE DRIER CONDITIONS WILL SPREAD SOUTH INTO THE BULK OF
THE AREA THIS EVENING AND ISOLD SHOWERS WILL BE USHERED AWAY OVER
THE MARINE AREA SHORTLY AFTER SUNSET. WILL KEEP A SLIGHT POP MENTION
FOR THE EXTREME SOUTH ZONE BASED ON TIMING OF AIRMASS
REPLACEMENT.

TUE...MID LVL CLOSED LOW ACROSS THE ERN CAROLINAS WILL MAKE CLOSEST
APPROACH ON TUE AFTN WITH STRONG NW FLOW AT 40-50 KTS PROGD BY THE
NAM/GFS RESPECTIVELY. MAIN VORT LOBE CURRENTLY NORTH OF THE AREA
WILL SWING ACROSS SRN SECTIONS TUE MORNING AND OFF THE COAST BY
AFTERNOON. LOOKS LIKE THIS VORT FEATURE ALONG WITH THE DEVELOPING
EAST COAST BREEZE NEAR THE COAST WOULD BE THE MAIN TRIGGERING
MECHANISM FOR A FEW SHOWERS. 12Z GFS/NAM STILL AT ODDS ON AMOUNT OF
LOW LVL MOISTURE AND RESULTANT PRECIP CHANCES. WILL GENERALLY FOLLOW
GFS WITH POPS LESS THAN 15 PCT. STILL A CONCERN FOR ENOUGH LINGERING
LOW LVL MOISTURE TO TRIGGER A FEW SHOWER/STORMS ON THE EAST COAST
SEA BREEZE BOUNDARY ACROSS SRN SECTIONS. MID LVL TEMPS (H5 TEMPS)
REMAIN COLD ENOUGH TO SUPPORT THE CHANCE FOR HAIL BUT THAT IS
PREDICATED ON STORM FORMATION. WILL LET MID CREW CONSIDER LESS THAN
20 PCT THUNDER MENTION FOR SRN SECTIONS IN UPCOMING FORECASTS.
OTHERWISE...MAINLY HOT AND HAZY FOR THE INTERIOR.

WED...DRY AIRMASS IN THE WAKE OF DEPARTING CLOSED LOW WILL LEAD TO
ANOTHER DAY WITH LOW TO NON-EXISTENT RAIN CHANCES. 12KM NAM AND GFS
HINT AT THE POSSIBILITY FOR AN AFTN SHOWER OR TWO AROUND LAKE
OKEECHOBEE BUT WILL LEAVE FORECAST DRY AT THIS POINT. HIGHS ACROSS
THE INTERIOR SHOULD BE PUSHING THE LWR-MID 90S WITH NEAR 90/UPR 80S
FOR THE EAST COAST AS THE SEA BREEZE PUSHES INLAND IN THE AFTERNOON.

THU-FRI...NEXT H5 SHORTWAVE DROPS SE TWD THE REGION ON THU AND OVER
THE AREA FRI AFTERNOON WITH INCREASING MOISTURE LEVELS BY LATE WEEK.
WILL GRADUALLY INCREASE RAIN CHANCES TO SCATTERED BY FRI AFTN.

SAT-MON...LOOKING LIKE A DRY PERIOD BUT WILL KEEP SLGT SHOWER/TSTM
CHANCES FOR NOW EACH AFTERNOON...WITH 12Z GFS INDICATING A BIT MORE
FAVORABLE ACROSS THE SRN CWA (AROUND LAKE OKEE AND THE TREASURE
COAST). SFC RIDGE AXIS WILL BISECT THE NRN PENINSULA WITH LITTLE
TO ISOLD CONVECTION MOVING INLAND WITH THE EAST COAST BREEZE EACH
AFTERNOON. LOOKS LIKE WELL STILL HAVE TO WAIT A BIT LONGER FOR THE
DAILY RAIN MACHINE TO BEGIN IN EARNEST WITH DRY AIRMASS LINGERING
ACROSS THE CENTRAL AND NRN PENINSULA THROUGH THE WEEKEND.

&&

.MARINE...VARIABLE WINDS THIS EVENING WILL BECOME NLY OVER THE
NORTHERN WATERS TONIGHT AFTER PASSAGE OF TROUGH. SEAS WILL SHOW A
TEMPORARY INCREASE TO AROUND 3 FT OFFSHORE. ONE TO 2 FT SEAS WL
CONTINUE TONIGHT ALONG THE IMMEDIATE COAST.

SFC LOW OFF THE NE FL COAST WILL TRACK TO JUST OFF THE MID ATLC
COAST THROUGH MID WEEK. SHOULD SEE WINDS AT 15 KT OR LESS AND SEAS
MAINLY AROUND 2 FT. RIDGE WILL RE-ESTABLISH ITSELF ACROSS THE AREA
BY LATE WEEK WITH GENERALLY GOOD BOATING CONDITIONS EXPECTED.

&&

.AVIATION...ISOLD SPOTS OF MVFR/IFR THIS EVENING NEAR SHOWERS AND
STORMS SOUTH...OTHERWISE VFR CONDITIONS ARE EXPECTED OVERNIGHT
AREAWIDE.

&&

.FIRE WEATHER...MIN RHS SHOULD DROP TO 35-40 PCT ACROSS THE NRN
INTERIOR SECTIONS TUE/WED AFTNS BUT EXPECT DURATIONS TO REMAIN LESS
THAN 4 HOURS AT THIS POINT. STORM COVERAGE IS EXPECTED LESS THAN 10
PERCENT ON TUE AND DRY FOR WED.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  66  88  67  88 /  10  10  10  10
MCO  68  91  68  93 /  10  10  10  10
MLB  69  87  70  88 /  10  10  10  10
VRB  69  87  69  88 /  10  10  10  10

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...PENDERGRAST
LONG TERM....VOLKMER
Hazardous weather outlook, Jun 5, 10:27 AM EST, 6 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1127 AM EDT MON JUN 5 2006

AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147-
052200-
COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM-
COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE-
WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
1127 AM EDT MON JUN 5 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

...THUNDERSTORM IMPACT...
DRY AIR FILTERING INTO THE STATE WILL PRECLUDE STORM DEVELOPMENT OVER
THE NORTHERN PORTION OF CENTRAL FLORIDA THIS AFTERNOON. HIGHER
AVAILABLE MOISTURE AHEAD OF A FRONTAL TOUGH WILL COMBINE WITH THE
EAT COAST SEA BREEZE AND STRONG SURFACE HEATING TO CREATE ISOLATED
LIGHTNING STORMS ALONG AND SOUTH OF A LINE FROM CAPE CANAVERAL TO
KISSIMMEE. UPPER LEVEL WINDS WILL STEER STORMS TOWARD THE EAST
COAST INTO THE EVENING. THE MOST FAVORED AREA FOR STORMS WILL BE
OVER THE SOUTHERN PORTION OF EAST CENTRAL FLORIDA FROM LAKE
OKEECHOBEE TO THE TREASURE COAST...WHERE HIGHER MOISTURE EXISTS.

ANY STORMS THAT ENCOUNTER THE EAST COAST SEA BREEZE BOUNDARY WILL
HAVE THE POTENTIAL TO BECOME STRONG AS THEY PUSH TOWARD THE EAST
COAST. BRIEF HEAVY RAIN...LIGHTNING...WIND GUSTS TO 40 MPH AND
SMALL HAIL WILL BE POSSIBLE IN THE STRONGER STORMS.

...MARINE THUNDERSTORM GUST IMPACT...
BOATERS SHOULD REMAIN ALERT FOR STORMS MOVING OFFSHORE THIS
AFTERNOON AND EVENING SOUTH OF CAPE CANAVERAL. WHILE STORMS ARE
EXPECTED TO BE ISOLATED...THEY WILL BE CAPABLE OF PRODUCING WIND
GUSTS GREATER THAN 35 KNOTS AS WELL AS FREQUENT LIGHTNING STRIKES.

...FIRE WEATHER IMPACT...
DRIER AIR FILTERING INTO THE STATE WILL ALLOW AFTERNOON RELATIVE
HUMIDITIES TO FALL BELOW 40% OVER THE INTERIOR REGIONS NORTH OF
LAKE KISSIMMEE. CRITICAL VALUES OF RELATIVE HUMIDITY MAY BE
BRIEFLY MET IN ISOLATED SPOTS...HOWEVER THE PRIMARY THREAT WILL BE
LIGHTNING STRIKES FROM ISOLATED THUNDERSTORMS. STORM COVERAGE WILL
BE LOW BUT ANY CLOUD-TO-GROUND LIGHTNING STRIKES COULD SPARK
ADDITIONAL WILDFIRES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
DRY WARM WEATHER IS EXPECTED ACROSS MOST OF THE PENINSULA THIS
WEEK. THESE CONDITIONS MAY POSE A WILDFIRE HAZARD THROUGH THE
MIDDLE OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

PENDERGRAST

In the hours before

Special weather statement, Jun 5, 3:47 PM EST, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
447 PM EDT MON JUN 5 2006

FLZ054-059-052130-
INDIAN RIVER-ST. LUCIE-
447 PM EDT MON JUN 5 2006

...STRONG STORM CAPABLE OF PRODUCING SMALL HAIL AND GUSTY WINDS OVER
SOUTHEASTERN INDIAN RIVER COUNTY...NORTHEASTERN ST. LUCIE COUNTY...

AT 445 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STORMS CAPABLE OF PRODUCING SMALL HAIL FROM VERO BEACH TO FORT
PIERCE INCLUDING VERO BEACH HIGHLANDS...MOVING EAST AT 10 MPH.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE SMALL HAIL
INCLUDE SAINT LUCIE VILLAGE...LAKEWOOD PARK...QUEENS COVE AND SAINT
LUCIE AIRPORT.

67

The radar

The Melbourne radar (KMLB), 117 km away, was scanning. The volume nearest the first event began at 22:05 UTC.

Open the radar archive at this moment

Event by event

1 funnel cloud. Local standard time, as filed.

Funnel Cloud, Martin

When
June 5, 5:04 PM EST
Where
Martin County, 2 mi W of Hobe Sound
Reported by
LAW ENFORCEMENT
Coordinates
27.082, -80.398 (the zone’s center; the record gives no point)

A funnel cloud was reported west of Hobe Sound.

What these are

Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2006Every state in 2006This day in weather historyWarnings in Florida, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5520864.